Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 3, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 7, 2007, 2:27 AM PST for San Juan County, Washington. It took effect at Jan 7, 2007, 4:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 2:27 AM PST (10:27 UTC)
- In effect from
- Jan 7, 2007, 4:00 AM PST
- Expired
- Jan 7, 2007, 12:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 071027 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 AM PST SUN JAN 7 2007 ...ANOTHER ROUND OF GUSTY WINDS ACROSS WESTERN WASHINGTON THIS MORNING... WAZ001-503>512-072000- /O.NEW.KSEW.WI.Y.0003.070107T1200Z-070107T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 227 AM PST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT POISED TO MOVE THROUGH THE AREA AROUND MIDDAY. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH ARE EXPECTED THIS MORNING. THE STRONGEST GUSTS WILL OCCUR ACROSS THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MERCER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:05 PM PST, 5 hours 22 minutes earlier.
Area forecast discussion, Jan 6, 9:05 PM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 905 PM PST SAT JAN 6 2007 .SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON SUNDAY. ANOTHER FRONT WILL REACH THE AREA TUESDAY. A COLD UPPER LEVEL TROUGH AND SOME CANADIAN AIR WILL MOVE OVER THE AREA WEDNESDAY. && .SHORT TERM...A DEEP LOW REACHES THE B.C. COAST NORTH OF THE CHARLOTTES AROUND DAYBREAK SUN. THE ASSOCIATED FRONTAL SYS WILL MOVE THRU WRN WA...FOR A WINDY 20-30 MPH DAY WITH RAIN. THE TEMPS ALOFT ARE JUST A LITTLE WARMER WITH THIS SYSTEM...SO A GOOD CHANCE THE SNOW IN THE MOUNTAINS CHANGES OVER TO RAIN BELOW 4000 FEET FOR PART OF THE DAY. THE MAIN INTERESTING FEATURE WITH THIS SYS ARE THE PRES FALLS THE NAM PUTS IN THE LEE OF THE CASCADES FROM OMAK TO WENATCHEE AND YAKIMA...PRESSURES FALLING THRU THE DAY AND THEN A SPECTACULAR COLLAPSE BY SUNDAY EVENING. LOOKING UPSTREAM FOR PROBLEMS...THERE IS ONLY A VERY MODEST SIMILAR EFFECT OFF THE OLYMPICS. THAT MAY STRENGTHEN THE GRADIENT OVER THE SW INTERIOR AND INTO SRN PUGET SOUND AND HOOD CANAL BY MIDDAY...SO WE MAY NEED A WIND ADVISORY FOR THOSE AREAS. OFF THE NAM...THE SIX HOUR PRESSURE CHANGE ENDING AT 21Z SHOWS AN AREA OF 8MB FALLS ALONG THE EAST SLOPES OF THE CASCADES AND VERY TIGHT GRADIENT DEVELOPING ALONG THE EAST SLOPES OF THE CASCADES...AND STRONG RISES OVER THE B.C. COAST (+20MB OR MORE ALONG THE COAST E OF THE CHARLOTTES) BUT ONLY +9MB MAX INTO THE STRAIT OF JUAN DE FUCA. THAT IS ENUF FOR A FULL WLY GALE IN THE STRAIT. MM .LONG TERM...LATEST 00Z GFS IS SIMILAR TO PREV RUNS DIGGING THE COLD UPPER TROF THAT HAS BEEN OVER ALASKA THESE PAST DAYS SOUTHEAST TO THE PACNW TUESDAY. FOR TUE NIGHT AND WED SCATTERED SHOWERS AND A LOW SNOW LEVEL ARE A GOOD BET...AND THE MODIFIED ARCTIC FRONT MAY MOVE THRU THE AREA AS WELL WED NITE. BY 12Z THU THERE IS A 1049MB HIGH OVER B.C. AND ALTA SO COLD FRASER OUTFLOW IS LIKELY BY THAT TIME. MM && .AVIATION...WARM FRONT MOVING INTO THE AREA TONIGHT WITH CEILINGS RANGING FROM 2000 TO 3000 FEET ALONG THE COAST TO 6000 TO 8000 FEET INLAND. CEILINGS WILL LOWER ALL AREAS TO 1000 TO 2000 FEET BY 12Z WITH ISOLATED VISIBILITIES 3-5SM IN MODERATE RAIN. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS. FOR KSEA...8000 FOOT CEILING LOWERING TO NEAR 3000 FEET AFTER 09Z WITH THE ONSET OF THE PRECIPITATION THEN DOWN TO NEAR 2000 FEET 13Z-16Z WITH INCREASING RAIN. COULD SEE VISIBILITIES LOWERING TO 3-5SM IN MODERATE RAIN AFTER 16Z. WINDS SOUTH 8 TO 12 KNOTS RISING TO NEAR 15 KNOTS WITH GUSTS TO 25 KNOTS AFT 15Z. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING CASCADES AND OLYMPICS LATE TONIGHT THROUGH SUNDAY. .FLOOD WATCH MASON COUNTY SUNDAY MORNING THROUGH SUNDAY NIGHT. .GALE WARNING COAST AND STRAIT. .SMALL CRAFT ADVISORY ADMIRALTY INLET...CAMANO ISLAND TO POINT ROBERTS...PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY FOR ROUGH CONDITIONS GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:46 AM PST | High Surf Advisory | SEW | 23 hr | |
| Jan 7, 10:00 AM PST | River Flood Watch | SEW | Grays Harbor | 33 hr |
| Jan 7, 3:43 PM PST | River Flood Watch | SEW | Lewis | 28 hr |
| Jan 7, 3:55 PM PST | River Flood Watch | SEW | Thurston | 27 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.